Mirapex Caused Less Sleep For Me

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Post Reply
debbluebird
Posts: 2179
Joined: Mon May 21, 2012 3:27 pm

Mirapex Caused Less Sleep For Me

Post by debbluebird »

I started taking Mirapex around 1996. Before that I used to sleep 9 to 10 hours each night. Also around that time I had started menopause. After taking Mirapex for awhile I started sleeping less. I wasn't sleepy at my usual bedtime. At the time, I thought maybe it was menopause. Eventually I was only sleeping 6 hours at night. This lasted as long as I was taking Mirapex. Also during this period my WED/PLMs were pretty much under control. I had only had symptoms for a few years. I took Mirapex for about 15 years. After augmenting and going through quite a bit, I finally got off Mirapex. Then after going through several other drugs (taking five drugs at the same time), I am finally just taking Methadone. When my body finally started settling down (after several joint replacements), my WED/PLM also settled down. I am now back to sleeping 9 to 10 hours at night or more. I was very surprised when that began. I didn't know what to think. I realized that it was the Mirapex, that reduced my sleep. I was taking Mirapex so I could sleep, but I was getting less sleep. So, I was sleep deprived for 15 years. I think this,(along with all of the other drugs) contributed to my short term memory loss, which I now have all the time. I decided to write this, just to let others know what happened to me.

Polar Bear
Moderator
Posts: 7992
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: Mirapex Caused Less Sleep For Me

Post by Polar Bear »

I agree that the medications can affect our sleep and it's lovely to hear that you are now sleeping so well.

I also take a DA and sleep very poorly.
I had decided that if I had to choose .... being awake with WED symptoms, or being awake caused by meds but without symptoms, that I'd take the latter.
My assumption has been that my meds were causing insomnia. I'm not brave enough at present to try changing my meds and during a doctor conversation a couple of years ago he raised his brows at the mere suggestion of methadone. It was just a conversation at the time, I wasn't asking for methadone.
Well done that it is working so well for you.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

debbluebird
Posts: 2179
Joined: Mon May 21, 2012 3:27 pm

Re: Mirapex Caused Less Sleep For Me

Post by debbluebird »

There is a TV program coming up regarding sleep deprivation. It started me thinking about it. I just wonder what all of this has really done to me. I still have WED/PLMs at times, so I am up sometimes at night.

badnights
Moderator
Posts: 5852
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Mirapex Caused Less Sleep For Me

Post by badnights »

Is it not possible, as an alternative explanation, that the lowered sleep was going to happen anyway (age, menopause, something like that) and that the methadone is now making you sleepier?
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

debbluebird
Posts: 2179
Joined: Mon May 21, 2012 3:27 pm

Re: Mirapex Caused Less Sleep For Me

Post by debbluebird »

I don't think so. This is the way I have always slept. I was taking Methadone for two years before I started sleeping better. This was the time period, where my joints were inflamed. After the knees, hips and shoulder replacements, then I started sleeping longer. I only take 10 to 15 mg of Methadone each night.
Then last night was a bad night. Who knows why. I almost never know why. I was up most of the night. I know I slept, maybe three hours. I finally just got up at 8 this morning. I have somewhere to be this morning.
Tonight will be a better night.

ViewsAskew
Moderator
Posts: 16237
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Mirapex Caused Less Sleep For Me

Post by ViewsAskew »

There is no question in my mind that while initially I slept very well with pramipexole, that changed over time until I hated taking it. Not just the augmentation, but my sleep was so terribly fractured. I would wake up, wide awake, instantly my body would come to normal temperature and I'd get hot (as if my body was saying, OK< time to be awake and up). I would have to strip off all covers and cool back down before I could get sleep again. This would take up to 20 minutes. These occurrences happened more frequently. And after awhile, I rarely slept more then 6 hours and I was simply awake - not to sleep again. I also lost the initial sleep attack. When I first started taking it, I was tired after I took it. I had to be home because at the 90 minute mark after taking it, I would fall asleep pretty much anywhere, no matter what I was doing. I loved it after years of struggling with sleep. But, somewhere along the line, that didn't happen any longer.

I have no idea how much augmentation played in this. I can say that after a few years off of it I started taking it again and I never experienced that sleepiness again. And, even though I take it very intermittently, I still awaken more frequently when I take it and sleep fitfully. I took it last night and was awake at least 5 or6 times. No WED, though, just awake.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

debbluebird
Posts: 2179
Joined: Mon May 21, 2012 3:27 pm

Re: Mirapex Caused Less Sleep For Me

Post by debbluebird »

Yeah, I just wasn't tired. I would stay up, til midnight, and only sleep about 6 hours. Then later, about 5 or 6 years, I would go to bed by 11, but then be awake for a couple of hours during the night. Then again, only have a total of 6 hours. That was when the augmentation first started. At first I like not having to sleep so much. I got to stay up and watch TV. I had gone to bed be 9pm for so long. Now I am glad to sleep again.

jakesmom
Posts: 353
Joined: Sat Feb 09, 2013 11:01 am

Re: Mirapex Caused Less Sleep For Me

Post by jakesmom »

When I took it, I was usually up and ready to go at 3am. The drawback was, I would fall asleep at work or if driving for long periods. It made me afraid to drive. I'm still leery, but it hasn't been an issue in over a year.

Post Reply